MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. InterStim; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC PUERTO RICO OPERATIONS CO. InterStim; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 97810
Medical Device Problem Codes Failure to Deliver Energy (1211); Overheating of Device (1437); Communication or Transmission Problem (2896)
Health Effect - Clinical Codes Burning Sensation (2146); Electric Shock (2554); Insufficient Information (4580)
Date of Event 07/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for fecal incontinence and gastr ointestinal/ pelvic floor.It was reported that the handset and communicator were not picking up the stimulator.They had tried for 3 days and it looked like it was not there.The last time they charged the implant was the day before yesterday.The whole thing shut off in the middle of charging.It felt like it was stabbing them or burning in just one area to the point they couldn't keep it on.They charged it to 60% and the whole machine went off.They got the handset part to come back on but now the other piece wouldn't pick up.The agent walked the caller through trying to connect to the implant.The agent confirmed they used the correct application, the communicator was unplugged, the blue light was solid, they placed the blue side of communicator against the skin vertically, the patient can palpate the stimulator, and they leaned forward.The patient got device not responding.The agent had the patient get a mirror.The patient tried lining up the communicator below the incision, above the incision, and over the incision.The patient said they spent about an hour moving the communicator the other days and the same thing happened.The agent asked if they had any falls or accidents.The patient had a car wreck back in (b)(6)and they were hit from behind.The patient had not had the device x-rayed or imaged.The agent told the patient to try a recharge session to see if the stimulator battery was dead.The patient was able to connect and got the recovery mode screen.It showed the man with the battery with the bottom portion red.It had the low and high number displayed with the number in the middle fluctuating.After a while it switched over to charging 10% and excellent connection and therapy off.The caller said they did that for almost two hours the night before last and they never got to the normal charging screen.The patient will continue to charge and then turn the therapy back on.The agent provided the following information based on the call.The agent reported that the sensation during recharging was burning or shocking, more like burning.It took a bit for the patient to feel the sensation.The implant site was healed. the screen was of the man and battery and the red battery going up and down with the high and low number with the number in the middle fluctuating was up on the recharge app.The recharger was on the skin.The shocking only occurred when recharging.The patient didn't try to add clothing it stopped burning.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
InterStim
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50063299
Report Number3004209178-2026-12608
Device Sequence Number13098852
Product Code EZW
UDI-Device Identifier00763000203849
UDI-Public(01)00763000203849(17)220214
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial,Followup
Report Date (Section B) 08/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2022
Device Model Number97810
Device Catalogue Number97810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2026
Supplement Date Received by Manufacturer08/13/2026
Initial Report FDA Received Date07/28/2026
Supplement Report FDA Received Date08/13/2026
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age59 YR
Patient SexFemale